IJPAM: Volume 2, No. 4 (2002)

OPTIMIZATION PROBLEMS FOR SOME
FUNCTIONALS RELATED TO
SOLUTIONS OF PDE's

Fabrizio Cuccu$^1$, Kanhaiya Jha$^2$, Giovanni Porru$^1$
$^1$Dipartimento di Matematica
Università di Cagliari
Via Ospedale 72
09124 Cagliari, ITALY
e-mail: porru@unica.it
$^2$Mathematics Dept.
Kathmandu University
Kathmandu, NEPAL
e-mail: jhakn@ku.edu.np


Abstract.We investigate maxima and minima of some functionals associated with solutions to Dirichlet problems for elliptic equations. In particular, we shall discuss the characterization and the geometry of the corresponding optimal configurations.

Received: May 7, 2002

AMS Subject Classification: 35J25, 49K20, 49J20

Key Words and Phrases: functionals, rearrangements, optimization, symmetry

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2002
Volume: 2
Issue: 4